Jump to content

NaturesProzac: Possibly Related To Kanna


NaturesProzac

Recommended Posts

Hi, new here. I have been on many anti depressants, and mood stabilizers over the years, never benefitted, and often experienced negative effects. This is true with most meds. Sometimes a benzo would be helpful for a short amount of time. The only medication I found helpful, for any reasonable amount of time was Librium, but not worth dealing with the psychiatrist, who was very dismissive, and judgemental. He was at my treatment center. He had also threatened me at times.

 

I had all kinds of problems because of that. My point is though, this partially lead me to seek out supplement. As Librium sort of helped, but seeing made me feel worse. That is why I had tried gabatrol, which has kanna as a last ingridiant of. I figured what I was feeling at higher doses may be the kanna. It was hard to tell as an over all amount was only given for combined ingridiants.

 

I have had a traumatic life, and am still working to sepperate from it, and find no help in psychiatry, but rather the opposite. However I do find relief for certain things, I don't attribute any of it to the theories spread by psychiatry. I had tried kanna, and been using it a lot. I find it harder to focus on things. I don't know if it's unrelated, and I'm just in a rut. I found the kanna to make me happier, but also wanting to deal less with mostly everything. I found I couldn't be bothered. I am taking a break from it to see if things improve, but I feel terrible, and wondering if it's realated. I guess can cause somewhat of an emotional crash, but it was described as mild. It's described mostly as an SRI, but some people say SSRI. Many argue it's non selective. I figured thoug people here may be able to see similarities, or tell me if anything may be related. I just don't know what to do. I used to not want anything nor to long ago, and was constantly berated to take stuff. I thought this was good, but now I feel awful.

 

Another concern is if I start to experience horrible pain, as I sometimes do from Tourette's. Clonidine helped for a while, but not long. Kann doesn't help with it, but it helps with sore joints, and muscles. It's also helped with my perception of it, which clonidine never did. I've experienced intense pain here and there, but am worried it's bound to come back soon. Don't know if anyone would suggest anything for it.

Link to comment
  • Moderator Emeritus

Hi Natures Prozac, and welcome to SA.

 

It will be helpful if you would put your drug history in your signature.  How to Put Your Withdrawal History in Signature

Complete your Signature from Phone or Tablet.  If you can include dates, drugs and doses and how you stopped them will help people be able to offer suggestions.  Thanks.

 

Once we know what you were taking, how you stopped them and when you last took them, we may be able to work out what is happening.

 

From Drugs-Forum.com

Sceletium tortuosum, henceforth ‘Kanna’, is a psychoactive herb native to southern Africa, where it has a long history of use. Kanna is reported to be a mood enhancer, empathogen and to decrease stress and anxiety. Traditionally, Kanna was also used as an appetite suppressant by Shepherds walking long distances. Kanna is reported to have the interesting property of amplifying the effects of other psychoactives when taken in conjunction with them. Kanna is reported to be a potent SSRI and should therefore not be taken with other SSRIs or MAOIs.

 

CC

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus

Hi NaturesProzac , welcome to the site. Thankyou Chessie for doing the research in your post.

 

If kanna is an ssri or psychoactive drug , it affects serotonin and dopamine in the same way as other

ad's. Stopping it suddenly has led to withdrawal symptoms.

You might consider reinstating a small amount for symptom relief , and then tapering off it.

 

There are some pain medications that use different brain pathways to ssri's and are safe to use.

What sort of physical pain do you get from Tourettes?

 

You may find magnesium helps with sore joints or muscles (I sure do).

Try reading this link http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/

 

Best wishes , Fresh

 

.

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy